Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 18, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 17, 1995, 2:41 PM EST for Marion County, Florida. It was in force for 49 min.
The area
The counties it named.
The facts
- Issued
- Mar 17, 1995, 2:41 PM EST (19:41 UTC)
- Expired
- Mar 17, 1995, 3:30 PM EST
- In force
- 49 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 171943 RRA SVRDAB FLC083-172030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 241 PM EST FRI MAR 17 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...MARION COUNTY AT 235 PM EST... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM FROM OCALA TO 5 MILES WEST OF BELLEVIEW MOVING NORTHEAST AT 15 MPH. ALSO... ONE INCH DIAMETER HAIL WAS REPORTED 6 MILES SOUTHWEST OF OCALA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 9:34 AM EST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 17, 9:34 AM EST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 930 AM EST FRI MAR 17 1995 QUICK LOOK AT ERL INDICATES APPROACHING VORT MAX LTR TDA. STLT CONFIRMS INCRG TRW COMPLEX BTWN YUCATAN AND W CST ATTM. WITH UNSTABLE ATMOS IN PLACE (MODIFIED SNDGS FOR 77/67 GIVES ABT 2500 J/KG FOR SFC LIFT AT TBW/XMR)...XPCT WIDESPREAD TRW CVRG AFTN/EVNG. SVR THREAT LKLY BASED ON AMNT OF AFTN HEATING...STRENGTH OF VORT MAX...AND LCL BDRY MVMNT. AT LEAST ISOLD...LRG HAIL/SVR PSBL. WL MNTN IN UPDATE. MAY SEE DECR OF ACTVY LT MRNT AS CRNT CNVTN MVS N AND E OF AREA...THEN REDEVELOPMENT DURING EARLY AFTN...INCRG MID/LT AFTN. CRNT FCST LUKS GUD. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO DAB MLB SPRATT
In the hours before
Special weather statement, Mar 17, 8:42 AM EST, 5 hours 59 minutes before
FLZ040-171445- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 842 AM EST FRI MAR 17 1995 ...STRONG THUNDERSTORMS CONTINUE OVER EAST MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF STRONG THUNDERSTORMS OVER THE OCALA NATIONAL FOREST. THE HEAVIEST RAINFALL WAS OBSERVED 10 MILES WEST OF LAKE GEORGE. MOVEMENT OF THE THUNDERSTORMS WAS NORTHEAST AT 25 MPH. IN ADDITION... SCATTERED AREAS OF RAIN AND SHOWERS WAS OCCURRING FROM JACKSONVILLE SOUTHWEST TO GAINESVILLE AND TO OCALA. ELSEWHERE... A LARGE AREA OF RAIN WITH A FEW EMBEDDED SHOWERS WAS OCCURRING FROM ORMOND BEACH TO EDGEWATER AND INCLUDING THE ADJACENT COASTAL WATERS. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Mar 17, 9:42 AM EST, 4 hours 59 minutes before
FLZ038-501-171545- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 942 AM EST FRI MAR 17 1995 ...A LINE OF STRONG THUNDERSTORMS MOVING INTO FLAGLER COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF THUNDERSTORMS ... WITH VERY HEAVY RAINFALL...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING... ALONG THE WESTERN PORTION OF FLAGLER COUNTY. THE HEAVIEST RAINFALL WAS 15 MILES NORTHWEST OF BUNNELL. MOVEMENT OF THE LINE OF THUNDERSTORMS WAS EAST AT 15 MPH. IN ADDITION... LARGE AREAS OF RAIN WITH A FEW EMBEDDED SHOWERS AND THUNDERSTORMS WERE OCCURRING ALONG THE EAST COAST OF FLORIDA AND THE ADJACENT COASTAL WATERS FROM JACKSONVILLE TO DAYTONA BEACH TO MELBOURNE TO VERO BEACH. MOVEMENT OF THE SHOWERS AND THUNDERSTORMS WAS NORTHEAST AT 20 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Mar 17, 11:26 AM EST, 3 hours 15 minutes before
FLZ064-501-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 356 PM EST SAT FEB 18 1995 ...STRONG THUNDERSTORMS NEAR THE MARTIN COUNTY COAST... AT 355 PM...NATIONAL WEATHER SERVICE RADAR AT MELBOURNE SHOWED STRONG THUNDERSTORMS FROM ALONG THE COAST NEAR JENSEN BEACH TO ABOUT 5 MILES WEST OF JUPITER INLET. THE STORMS WERE DRIFTING NORTHEAST. THE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING..VERY HEAVY RAIN..AND POSSIBLY HAIL NEAR THE COAST AND OVER THE NEAR SHORE COASTAL WATERS OF MARTIN COUNTY DURING THE NEXT HOUR OR SO. PERSONS IN THESE AREAS..INCLUDING MARINE INTERESTS.. SHOULD BE ALERT FOR THESE THUNDERSTORMS AND TAKE SHELTER IF THREATENING WEATHER APPROACHES. GLITTO
Special weather statement, Mar 17, 11:33 AM EST, 3 hours 8 minutes before
FLZ041-044>047-053-054-058-059-064-501-171830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1133 AM EST FRI MAR 17 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR MUCH OF EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING... A BROAD AND SLOW MOVING AREA OF LOW PRESSURE...CURRENTLY OVER THE CENTRAL GULF OF MEXICO...WILL APPROACH THE FLORIDA PENINSULA THROUGH TONIGHT....AND WILL MOVE ACROSS THE STATE ON SATURDAY. ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO STREAM ACROSS EAST CENTRAL FLORIDA TODAY IN ADVANCE OF THIS STORM. TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE ARE QUITE COLD FOR THIS TIME OF YEAR...AND DRY MID LEVEL AIR IS FORECAST TO MOVE ACROSS THE STATE DURING THE DAY....WHICH WILL CAUSE THE AIR MASS OVER THE REGION TO BECOME QUITE UNSTABLE. WITH SOME AFTERNOON SUNSHINE... TEMPERATURES WILL RECOVER INTO THE MID AND UPPER 70S...WHICH WILL LEAD TO THE FORMATION OF A SEA BREEZE ALONG THE COAST. ALL THESE FACTORS WILL COMBINE TO INCREASE THUNDERSTORM ACTIVITY OVER THE REGION THIS AFTERNOON. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL ...AND DEADLY CLOUD-TO-GROUND LIGHTNING. ALTHOUGH WIND FIELDS OVER THE STATE ARE FORECAST TO REMAIN RELATIVELY WEAK... ANY STORMS WHICH DO FORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AS WELL. IF YOU/RE PLANNING ANY OUTDOOR ACTIVITIES TODAY...KEEP ABREAST OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATIONS. ACTIVATION OF SPOTTER NETWORKS...INCLUDING AMATEUR RADIO OPERATORS...IS REQUESTED AT THIS TIME IN THE WATCH AREA. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. CRISTALDI
Special weather statement, Mar 17, 11:37 AM EST, 3 hours 4 minutes before
FLZ041-044>047-053-054-058-059-064-501-171830- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1133 AM EST FRI MAR 17 1995 ...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORM WATCH UNTIL 600 PM FOR MUCH OF EAST CENTRAL FLORIDA... ...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON AND EVENING... A BROAD AND SLOW MOVING AREA OF LOW PRESSURE...CURRENTLY OVER THE CENTRAL GULF OF MEXICO...WILL APPROACH THE FLORIDA PENINSULA THROUGH TONIGHT....AND WILL MOVE ACROSS THE STATE ON SATURDAY. ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO STREAM ACROSS EAST CENTRAL FLORIDA TODAY IN ADVANCE OF THIS STORM. TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE ARE QUITE COLD FOR THIS TIME OF YEAR...AND DRY MID LEVEL AIR IS FORECAST TO MOVE ACROSS THE STATE DURING THE DAY....WHICH WILL CAUSE THE AIR MASS OVER THE REGION TO BECOME QUITE UNSTABLE. WITH SOME AFTERNOON SUNSHINE... TEMPERATURES WILL RECOVER INTO THE MID AND UPPER 70S...WHICH WILL LEAD TO THE FORMATION OF A SEA BREEZE ALONG THE COAST. ALL THESE FACTORS WILL COMBINE TO INCREASE THUNDERSTORM ACTIVITY OVER THE REGION THIS AFTERNOON. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL ...AND DEADLY CLOUD-TO-GROUND LIGHTNING. ALTHOUGH WIND FIELDS OVER THE STATE ARE FORECAST TO REMAIN RELATIVELY WEAK... ANY STORMS WHICH DO FORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AS WELL. IF YOU/RE PLANNING ANY OUTDOOR ACTIVITIES TODAY...KEEP ABREAST OF THE LATEST WEATHER INFORMATION BY LISTENING TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO STATIONS. ACTIVATION OF SPOTTER NETWORKS...INCLUDING AMATEUR RADIO OPERATORS...IS RREQUESTED AT THIS TIME IN THE WATCH AREA. SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN MELBOURNE. CRISTALDI
Special weather statement, Mar 17, 2:14 PM EST, 27 minutes before
FLZ040-172015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 214 PM EST FRI MAR 17 1995 ...A STRONG THUNDERSTORM DEVELOPING IN SOUTH MARION COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM 15 MILES WEST OF SUMMERFIELD. MOVEMENT WAS NORTHEAST AT 20 MPH. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THIS STORM. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:41 AM EST | Severe Thunderstorm Warning | MLB | Marion | 49 min |
| Mar 17, 12:03 PM EST | Severe Thunderstorm Warning | MLB | Martin | 27 min |
| Mar 17, 3:36 PM EST | Severe Thunderstorm Warning | MLB | Palm Beach | 69 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.